Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 100, NWS Tulsa, OK

May 26, 2010Sequoyah County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at May 26, 2010, 2:12 PM CDT for Sequoyah County, Oklahoma. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 26, 2010, 2:12 PM CDT (19:12 UTC)
Expired
May 26, 2010, 3:02 PM CDT
In force
50 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

County Sequoyah County, OK

The radar

The Western Arkansas radar (KSRX), 42 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.2 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2010-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 565 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2010-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
565 J/kg
Mixed-layer CIN
-83 J/kg
Mixed-layer LCL
1229 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 12:00 PM CDT, 2 hours 12 minutes earlier.

Area forecast discussion, May 26, 12:00 PM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1200 PM CDT WED MAY 26 2010

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KMLC/KXNA/KFYV/KFSM.
AFTERNOON THUNDERSTORMS WILL AGAIN DEVELOP..WITH THE BEST CHANCES
TO AFFECT THE NW AR TAF SITES. WITH LIMITED COVERAGE
EXPECTED...WILL CARRY VCTS MID AFTERNOON TO EARLY EVENING.
ISOLATED COVERAGE EXPECTED ACROSS NE OK. OTHERWISE...VFR
CONDITIONS EXPECTED THROUGH THE TAF PERIOD.

&&

.PREV DISCUSSION... /ISSUED 1026 AM CDT WED MAY 26 2010/

DISCUSSION...
WEAKENING LOW LEVEL JET HAS ALLOWED JUST ABOUT ALL OF THE ISOLATED
AND ELEVATED MORNING CONVECTION TO SUBSIDE. AFTERNOON POPS LOOK
GOOD AS A WARM...HUMID AND UNCAPPED ATMOSPHERE WILL YIELD
SCATTERED AFTERNOON THUNDERSTORMS. HIGH TEMPS LOOK ON PACE TO
RIVAL THOSE OF YESTERDAY...SO PERSISTENCE LOOKS GOOD. JUST A FEW
MINOR TWEAKS TO CURRENT FORECAST.

UPDATED ZFP/PFM/AFM ALREADY SENT.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...99
LONG TERM....99
AVIATION...23
Hazardous weather outlook, May 26, 1:17 PM CDT, 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
117 PM CDT WED MAY 26 2010

ARZ001-002-010-011-019-020-029-OKZ049-053>076-271000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
117 PM CDT WED MAY 26 2010

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...THIS AFTERNOON.

DISCUSSION...
SEVERAL OUTFLOW BOUNDARIES WERE NOTED ACROSS NORTHEAST OKLAHOMA AND
NORTHWEST ARKANSAS EARLY THIS AFTERNOON. THESE SURFACE FEATURES
COMBINED WITH A WARM AND HUMID ATMOSPHERE WILL CONTINUE TO FUEL
SCATTERED THUNDERSTORMS THIS AFTERNOON....WITH SOME CAPABLE OF PRODUCING
QUARTER SIZE HAIL. ADDITIONALLY... STORMS WILL PRODUCE BRIEF BUT
VERY HEAVY RAINFALL...DANGEROUS LIGHTNING AND SMALL HAIL. LOSS OF
AFTERNOON HEATING WILL DISSIPATE THUNDERSTORM ACTIVITY BY EARLY
THIS EVENING.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...NO HAZARDS.
SATURDAY...NO HAZARDS.
SUNDAY THROUGH TUESDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
WARM AND HUMID CONDITIONS WILL CREATE ADDITIONAL CHANCES
FOR THUNDERSTORMS THURSDAY AFTERNOON AND EVENING. DRIER AIR WILL
WORK INTO THE REGION FOR FRIDAY AND SATURDAY...BUT INCREASED LOW
LEVEL MOISTURE WILL RETURN THUNDERSTORM CHANCES TO THE FORECAST
SUNDAY INTO AT LEAST THE MIDDLE OF NEXT WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, May 26, 12:23 PM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1223 PM CDT WED MAY 26 2010

OKZ060-261815-
TULSA OK-
1223 PM CDT WED MAY 26 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 115 PM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     CENTRAL TULSA

AT 1223 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER CENTRAL
TULSA...MOVING SOUTH AT 5 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...TULSA AND BROKEN ARROW.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3617 9582 3605 9577 3600 9592 3615 9596
      3618 9583
TIME...MOT...LOC 1723Z 343DEG 6KT 3608 9587
Special weather statement, May 26, 1:07 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
107 PM CDT WED MAY 26 2010

OKZ049-076-261830-
LE FLORE OK-PUSHMATAHA OK-
107 PM CDT WED MAY 26 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 130 PM CDT
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     SOUTHERN LE FLORE AND FAR NORTHEASTERN PUSHMATAHA

AT 107 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF
HONOBIA...REMAINING NEARLY STATIONARY.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH.

LAT...LON 3465 9496 3465 9475 3451 9473 3451 9501
TIME...MOT...LOC 1807Z 002DEG 1KT 3456 9486
Special weather statement, May 26, 2:01 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
201 PM CDT WED MAY 26 2010

OKZ072-261945-
SEQUOYAH OK-
201 PM CDT WED MAY 26 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 245 PM CDT
FOR THE FOLLOWING COUNTY...

IN EAST CENTRAL OKLAHOMA
     CENTRAL SEQUOYAH

AT 159 PM CDT...A CLUSTER OF STRONG THUNDERSTORMS WAS CENTERED ABOUT
5 MILES SOUTHEAST OF BRUSHY...MOVING SOUTH AT 5 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM
INCLUDE...SALLISAW...BRUSHY...SHORT AND MARBLE CITY.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL...WIND GUSTS
TO 40 MPH...AND VERY HEAVY RAIN.

LAT...LON 3538 9481 3559 9489 3560 9448 3544 9444
TIME...MOT...LOC 1859Z 000DEG 3KT 3550 9468

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 12:17 PM CDTAreal Flood AdvisoryTSATulsa58 min
May 26, 12:23 PM CDTSpecial Weather StatementTSATulsa52 min
May 26, 1:07 PM CDTSpecial Weather StatementTSALeFlore23 min
May 26, 1:32 PM CDTAreal Flood AdvisoryTSALeFlore88 min
May 26, 2:01 PM CDTSpecial Weather StatementTSASequoyah44 min
May 26, 2:32 PM CDTSpecial Weather StatementTSACherokee28 min
May 26, 2:51 PM CDTSpecial Weather StatementTSACherokee24 min
May 26, 3:16 PM CDTSpecial Weather StatementTSASequoyah29 min
May 26, 4:05 PM CDTSpecial Weather StatementTSASequoyah40 min
May 26, 4:23 PM CDTSevere Thunderstorm WarningTSAMuskogee, Sequoyah27 min
May 26, 5:44 PM CDTSpecial Weather StatementTSALatimer46 min
May 26, 6:23 PM CDTSevere Thunderstorm WarningTSAPittsburg52 min
May 26, 3:30 PM CDTSpecial Weather StatementTSASebastian45 min
May 26, 4:38 PM CDTSevere Thunderstorm WarningTSAFranklin37 min
May 26, 5:12 PM CDTSpecial Weather StatementTSAFranklin48 min
May 26, 5:16 PM CDTSevere Thunderstorm WarningTSAFranklin44 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.